Alert archive / Florida / River Flood Warnings in 2024

River Flood Warning 3, NWS Mobile, AL

January 9, 2024Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Jan 9, 2024, 1:26 PM CST for Okaloosa County, Florida. It took effect at Jan 10, 2024, 3:36 AM CST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Jan 9, 2024, 1:26 PM CST (19:26 UTC)
In effect from
Jan 10, 2024, 3:36 AM CST
Expired
Jan 11, 2024, 10:08 AM CST
In force
31 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.59 ft at Jan 11, 2024, 2:00 PM CST.

actionminormoderate51001/0901/1001/1101/12
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

570 
WGUS44 KMOB 091926
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
126 PM CST Tue Jan 9 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Florida...

  Shoal River Near Crestview affecting Okaloosa County.



For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-101930-
/O.NEW.KMOB.FL.W.0003.240110T0936Z-240111T1800Z/
/CRVF1.1.ER.240110T0936Z.240111T0000Z.240111T1200Z.NO/
126 PM CST Tue Jan 9 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY THURSDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From late tonight to early Thursday afternoon.

* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 12:15 PM CST Tuesday the stage was 5.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 8.7 feet tomorrow evening. It will
    then fall below flood stage Thursday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
5 follow-up statements
834 
WGUS84 KMOB 092101
FLSMOB

Flood Statement
National Weather Service Mobile AL
301 PM CST Tue Jan 9 2024

...The Flood Warning is extended for the following rivers in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.



For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-102115-
/O.EXT.KMOB.FL.W.0003.240110T1312Z-240111T2300Z/
/CRVF1.1.ER.240110T1312Z.240111T0600Z.240111T1700Z.NO/
301 PM CST Tue Jan 9 2024

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO THURSDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Wednesday morning to Thursday afternoon.

* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 2:15 PM CST Tuesday the stage was 6.0 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 8.7 feet early Thursday
    morning. It will then fall below flood stage late Thursday
    morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
092 
WGUS84 KMOB 100306 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
906 PM CST Tue Jan 9 2024

...The Flood Warning is extended for the following rivers in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.



For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-110315-
/O.EXT.KMOB.FL.W.0003.240110T1912Z-240112T0712Z/
/CRVF1.1.ER.240110T1912Z.240111T1200Z.240112T0112Z.NO/
906 PM CST Tue Jan 9 2024

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON TO EARLY 
FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Wednesday afternoon to early Friday morning.

* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 8:15 PM CST Tuesday the stage was 6.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 8.9 feet Thursday
    morning. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$

MM
182 
WGUS84 KMOB 101603
FLSMOB

Flood Statement
National Weather Service Mobile AL
1003 AM CST Wed Jan 10 2024

...The Flood Warning is extended for the following rivers in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.



For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-111615-
/O.EXT.KMOB.FL.W.0003.240111T1200Z-240112T1800Z/
/CRVF1.1.ER.240111T1200Z.240112T0000Z.240112T1200Z.NO/
1003 AM CST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO EARLY FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Thursday morning to early Friday afternoon.

* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Wednesday the stage was 7.1 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 8.3 feet tomorrow evening. It
    will then fall below flood stage Friday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
137 
WGUS84 KMOB 110338
FLSMOB

Flood Statement
National Weather Service Mobile AL
938 PM CST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Florida...

  Shoal River Near Crestview affecting Okaloosa County.



For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

FLC091-120345-
/O.EXT.KMOB.FL.W.0003.240111T1800Z-240112T1200Z/
/CRVF1.1.ER.240111T1800Z.240112T0000Z.240112T0600Z.NO/
938 PM CST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON TO FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River near Crestview.

* WHEN...From Thursday afternoon to Friday morning.

* IMPACTS...At 8.0 feet, Minor flooding of low lying areas.

* ADDITIONAL DETAILS...
  - At 9:15 PM CST Wednesday the stage was 7.3 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 8.1 feet tomorrow
    evening. It will then fall below flood stage early Friday
    morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$

MM
317 
WGUS84 KMOB 111608
FLSMOB

Flood Statement
National Weather Service Mobile AL
1008 AM CST Thu Jan 11 2024

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.



FLC091-111715-
/O.CAN.KMOB.FL.W.0003.240111T1800Z-240111T1608Z/
/CRVF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM CST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Shoal River Near Crestview.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Thursday the stage was 7.5 feet.
  - Forecast...The river is expected to rise to a crest of 7.9
    feet just after midnight tonight.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 11:49 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 9, 11:49 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 AM CST Tue Jan 9 2024

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Jan 9 2024

A MVFR/VFR ceiling will affect much of the interior area before
clearing this evening. VFR conditions are otherwise expected to
prevail through Wednesday morning. Breezy southwest to west winds
near 15 knots inland and around 20 knots near the coast diminish
to 5 to 10 knots tonight, with a westerly flow of 5 to 10 knots
following for Wednesday morning. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      33  54  39  66  55  71  32  52 /   0   0   0   0  60  80   0   0
Pensacola   37  54  44  63  57  72  36  51 /   0   0   0   0  50  90   0   0
Destin      42  58  48  65  58  73  39  54 /   0   0   0   0  50  90   0   0
Evergreen   31  55  34  66  48  71  31  51 /   0   0   0   0  50 100   0   0
Waynesboro  29  54  34  66  49  69  29  51 /   0   0   0   0  70  90   0   0
Camden      30  52  34  63  47  69  28  48 /   0   0   0   0  50 100   0   0
Crestview   32  55  36  65  50  72  33  53 /   0   0   0   0  50 100   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ263>266.

     High Rip Current Risk through Saturday afternoon for ALZ265-266.

     High Surf Warning until 7 AM CST Wednesday for ALZ265-266.

FL...Wind Advisory until 6 PM CST this evening for FLZ201>206.

     High Rip Current Risk through Saturday afternoon for FLZ202-204-
     206.

     High Surf Warning until 7 AM CST Wednesday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630.

     Gale Warning until 6 PM CST this evening for GMZ631>636.

     Small Craft Advisory from 6 PM this evening to midnight CST
     tonight for GMZ631>636.

     Gale Warning until 9 PM CST this evening for GMZ650-655-670-675.

     Small Craft Advisory from 9 PM this evening to 9 AM CST
     Wednesday for GMZ650-655.

     Small Craft Advisory from 9 PM this evening to noon CST
     Wednesday for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jan 9, 11:05 AM CST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1105 AM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     Tstm Wnd Dmg     Navarre Beach           30.38N 86.88W
01/09/2024                   Santa Rosa         FL   Lifeguard

            Thunderstorm wind damage to the Navarre
            Beach Lifeguard Headquarters. Pictures and
            videos via social media.

&&

mb
Local storm report, Jan 9, 11:10 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1110 AM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 AM     Tstm Wnd Dmg     3 E Navarre             30.42N 86.82W
01/09/2024                   Santa Rosa         FL   Public

            Several trees down in the Whispering Pines
            Neighborhood in the Navarre area along with
            fences pushed down. Pictures and reports via
            social media.

&&

mb
Local storm report, Jan 9, 11:45 AM CST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1145 AM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     Tstm Wnd Dmg     2 NNE Dawes             30.64N 88.24W
01/09/2024                   Mobile             AL   Public

            Damage to several wooden and brick fences in
            the subdivisions lining Cottage Hill Rd.

&&

mb
Local storm report, Jan 9, 12:02 PM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1202 PM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     Tstm Wnd Dmg     3 WSW Berrydale         30.88N 87.05W
01/09/2024                   Santa Rosa         FL   Utility Company

            Multiple power poles down along Highway 87.

&&

mb
Local storm report, Jan 9, 1:18 PM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
118 PM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     Tstm Wnd Dmg     2 NNW Robertsdale       30.58N 87.73W
01/09/2024                   Baldwin            AL   Emergency Mngr

            Several power poles and lines down in the
            road on US Highway 90.

&&

mb
Local storm report, Jan 9, 1:21 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
121 PM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     Tstm Wnd Dmg     1 NW Summerdale         30.50N 87.71W
01/09/2024                   Baldwin            AL   Emergency Mngr

            Power poles snapped at the base and lines
            down on AL-59.

&&

mb

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:22 AM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa38 min
Jan 9, 2:33 AM CSTTornado WarningMOBOkaloosa, Santa Rosa27 min
Jan 9, 4:00 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBEscambia60 min
Jan 9, 4:43 AM CSTTornado WarningMOBEscambia10 min
Jan 9, 4:48 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Santa Rosa57 min
Jan 9, 5:26 AM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa64 min
Jan 9, 6:01 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa49 min
Jan 9, 6:29 AM CSTTornado WarningMOBOkaloosa16 min
Jan 9, 2:04 PM CSTHigh Surf AdvisoryMOBEscambia, Okaloosa, Santa Rosa17 hr

Nearby

River Flood Warnings in Florida, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.